Hail, Glades
- When
- April 4, 6:10 PM EST
- Where
- Glades County, 20 mi NE of Lakeport
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 27.170, -80.900
Golf ball size hail in Buckhead Ridge was reported to the Glades County Sheriff's Office.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 4, 2:00 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT TUE APR 4 2006 .DISCUSSION... RECENT SATELLITE IMAGERY SUGGESTS THAT THE WEAK FRONTAL BOUNDARY CONTINUES TO MOVE ACROSS CENTRAL FLORIDA AND PUSHING SOUTHWARD. THE CURRENT SUITE OF MODEL GUIDANCE INDICATES THAT THE BOUNDARY WILL CONTINUE SOUTH AND ACROSS SOUTH FLORIDA...BUT THE TIMING IS A PROBLEM. THE ETA MODEL PUSHES THE BOUNDARY THROUGH LAKE OKEECHOBEE BY EARLY WEDNESDAY AND APPROCHING THE TIP OF SOUTH FLORIDA BY WEDNESDAY MORNING WITH CONSIDERABLE DRYING BY WEDNESDAY AFTERNOON, THE GFS...HOWEVER...IS A BIT SLOWER AND INDICATES THAT ITS POSSIBLE THAT THE FRONT WILL NEARLY STALL OVER SOUTH FLORIDA BY LATE WEDNESDAY. THE LATTER SCENARIO SEEMS MORE REASONABLE. THE SURFACE WINDS BEHIND THE FRONT ARE NOT VERY STRONG AND DO NOT SEEM SUFFICIENT TO PUSH THE BOUNDARY QUICKLY THROUGH SOUTH FLORIDA...HENCE THE STALLING SCENARIO SEEMS REASONABLE. WHILE SO FAR THERE HAS BEEN NO DISCERNABLE PRECIP ASSOCIATED WITH THE FRONT...GUIDANCE CONTINUES TO SUGGEST A MID LEVEL SHORT WAVE SWEEPING ACROSS SOUTHEASTERN FLORIDA PENINSULA THIS EVENING INTO EARLY WEDNESDAY...THEREFORE HAVE INDICATED ISOLATED CHANCES OF PRECIP AND THUNDERSTORMS DURING THIS SAME TIME FRAME ACROSS LAKE OKEECHOBEE AND AREAS SOUTHEAST. IN ADDITION...AREAS OF PATCHY FOG ARE LIKELY ACROSS EASTERN COASTAL SECTIONS OF SOUTH FLORIDA. && .FIRE WEATHER... AS MENTIONED ABOVE...LATEST FORECAST INDICATES THAT THE FRONTAL BOUNDARY MAY STALL ACROSS SOUTHEASTERN SECTION OF SOUTH FLORDA LATER ON WEDNESDAY. ON THE OTHER HAND...IF THE BOUNDARY WERE TO PUSH FURTHER SOUTH THAN ANTICIPATED...CONSIDERABLE DRYING MIGHT OCCUR AND THE DEW POINTS COULD DROP CONSIDERABLY WITH THE RELATIVE HUMIDITIES REACHING 35 PERCENT OR BELOW FOR SEVERAL HOURS OR MORE. SO FOR NOW...WILL LEAVE THE RED FLAG WATCH THAT IS UNDER EFFECT WITH NO CHANGES. HOWEVER...CURRENT FORECAST IS FOR THE BOUNDARY STALLING OVER SOUTHEAST SECTIONS LATER TOMORROW. BUT THERE COULD STILL BE ENOUGH DRYING IN PORTIONS OF GLADES AND HENDRY COUNTIES WHERE RELAITVE HUMIDITIES COULD REACH 35 PERCENT OR BELOW FOR SEVERAL HOURS OR MORE. IT WILL ALL ULTIMATELY DEPEND ON HOW FAR THE FRONT IS PUSHED SOUTH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 64 82 64 81 / 20 5 5 5 FORT LAUDERDALE 66 84 67 83 / 20 0 5 5 MIAMI 65 85 66 84 / 20 5 5 5 NAPLES 63 79 60 84 / 5 0 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH ALL ZONES EXCEPT W COLLIER COUNTY WEDNESDAY AFTERNOON. AM...NONE. GM...NONE. && 60
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 550 PM EDT TUE APR 4 2006 FLZ063-066>075-052200- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 550 PM EDT TUE APR 4 2006 ...ISOLATED EVENING THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL OCCUR MAINLY OVER GLADES AND PALM BEACH COUNTIES AS WELL AS LAKE OKEECHOBEE EARLY THIS EVENING. HOWEVER THERE WILL BE A SLIGHT POSSIBILITY OF THUNDERSTORMS DEVELOPING OVER THE REMAINDER OF SOUTHEAST FLORIDA DURING THE EARLY NIGHT HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT TUE APR 4 2006 FLZ063-042330- GLADES- 630 PM EDT TUE APR 4 2006 ...STRONG THUNDERSTORMS AFFECTING CENTRAL AND NORTHERN GLADES COUNTY... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN OKEECHOBEE COUNTY MOVING SOUTHEAST AT 15 TO 20 MPH. THESE STORMS COULD MOVE INTO THE NORTHEAST PORTIONS OF GLADES COUNTY DURING THE NEXT HOUR...AND AFFECT BUCKHEAD RIDGE AREA. ANOTHER CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL GLADES COUNTY WILL ALSO MOVE TO THE SOUTHEAST AT 15 TO 20 MPH...AND COULD AFFECT LAKEPORT. THE PRIMARY IMPACTS FROM THESE STORMS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESES STORMS HAVE PASSED. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The Melbourne radar (KMLB), 108 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
Golf ball size hail in Buckhead Ridge was reported to the Glades County Sheriff's Office.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501099.